News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Zithromax Overdose


 Lydiamhk - Wed Aug 24, 2005 2:58 am

I was accidentally misread instructions for taking Zithromax for my 1.5 year old baby who is 12 kg. The original dosage for Zithromax 200mg/5ml suspension is 3ml once a day for 3 says. But I mistook it as 3 times a day for 3 days. I observe that my baby was a bit dazziness and a little dump,other than that I did not see anything else. So My concern is whether there are any shorterm or long term damage to the body like liver, kidney or other organs? If so, is there any way to minimize the damage?
 Theresa Jones, RN - Wed Aug 24, 2005 4:26 am

User avatar Hi Lydiamhk,
Even if there are not any signs or symptoms such as stomach upset, diarrhea, or rash, etc., you should call your child's physician for an evaluation.
Sincerely,
Rntdj
 Lydiamhk - Wed Aug 24, 2005 9:07 am

Dear Rntdj,

Thank you very much for your advice.

I did call my doctor immediately when I knew this, but he said I can do nothing about it, as it's already 3 days! (On the third day, I called him.) In fact, I discovered this when I get the medicine at the dispensary, after I revisit him for checking the condition of the otitus media suffered by my child. Before he knew I use Zithromax being overdosed, he perscript 3 more days of Zithromax at 3 ml once a day for 3 days. After I told him, what's going on, he suggest I stop taking Zithromax for a day and then continue to take Zithromax as indicated.

So should I follow his instructions as well?

By the way, I did notice that my child's skin turn a little bit yellow.
Therefore I would like to ask if there is any permant damage or what.

I will be grateful if there is someone can give me some advice.

Many thanks in advance
 Theresa Jones, RN - Wed Aug 24, 2005 9:48 am

User avatar Hi Lydiamhk,
Yellowing of the skin may be a serious side effect from the Zithromax. Prior to administration of any additional medication I would strongly suggest contacting a poison control center.
The United States National Poison Hotline is 1-800-222-1222. They should be able to connect you to the nearest poison control center (especially if the following number for Singapore is incorrect)
Singapore
Drug & Poison Information Center
656-423-9119
When you have an opportunity I would very much appreciate a follow-up post on the results.
Sincerely,
Rntdj
 Lydiamhk - Mon Aug 29, 2005 9:34 pm

Dear Rntdj,

I had my child had a liver and kidney function blood test. The results showed that it shouldn't had a problem. So I was relieved.

Thanks again for your kindness and your care which really makes a difference.

Cheers,
 Theresa Jones, RN - Tue Aug 30, 2005 4:10 am

User avatar Hi Lydiamhk,
I'm very relieved to hear that all is well! :D Glad to be of some assistance. Thank you for using http://www.doctorslounge.com
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here